MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) LEFT 10 MM HEIGHT; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Unstable (1667); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling (2091); No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Event date: unknown date in (b)(6) 2019.Explant date: unknown date in (b)(6) 2019.Therapy date: unknown date in (b)(6) 2019.Medical devices: tibia cemented 5 degree stemmed left size d catalog#: 42532006701, lot#: 63727672, femur cemented cruciate retaining (cr) narrow left size 6 catalog#: 42502006001, lot#: 63878209.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as its location is unknown.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that patient underwent a left total knee arthroplasty.Approximately six months later, following more conservative approaches to address instability, the tendon was released and the tibial insert was replaced with a more stabilizing version.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Medical records were not provided.However, information obtained from the phone conversation stated six months after initial procedure patient¿s tendon started catching on her implants (pa told her it was tendon) and swelling.She had extra pt and knee locked at 90-degree angle.The patient had manipulation and cleaned up scar tissue (big blob) but still had catching and day after manipulation the tendon caught again and they went in and released the tendon and replaced the bearing with a more stabilizing one.Device history record was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that patient is experiencing swelling, catching, loss of range of motion, and pain approximately 6 months after the initial procedure.The patient underwent one manipulation under anesthesia with removal of scar tissue on an unknown date.The next day, the patient reports that she underwent a second manipulation with scar tissue removal, tendon release, and poly swap due to continued instability and tendon catching.During the revision, a bent tibial screw was noted, and a revision procedure of all components was planned.

Brand Name
ARTICULAR SURFACE FIXED BEARING CRUCIATE RETAINING (CR) LEFT 10 MM HEIGHT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key9988283
Report Number0002648920-2020-00235
Device Sequence Number3700624
Product Code MBH
UDI-Device Identifier00889024229891
UDI-Public(01)00889024229891(17)200930(10)63128799
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberN/A
Device Catalogue Number42512000410
Device Lot Number63128799
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/30/2020
Supplement Date Received by Manufacturer06/02/2020
Initial Report FDA Received Date04/22/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight61